Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

June 20, 2011Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jun 20, 2011, 4:12 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 4:12 PM EDT (20:12 UTC)
Expired
Jun 20, 2011, 4:45 PM EDT
In force
33 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 91 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS82 KMFL 202012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT MON JUN 20 2011

FLZ067-202045-
INLAND PALM BEACH COUNTY FL 
412 PM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL PALM BEACH COUNTY 

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 14 MILES WEST OF LOXAHATCHEE NATIONAL          
  WILDLIFE   REFUGE...AND WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS UP TO 45 MPH...UP TO NICKEL-SIZED 
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE 
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN 
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS 
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED 
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM 
PASSES.

LAT...LON 2635 8034 2637 8056 2653 8052 2653 8033
TIME...MOT...LOC 2011Z 206DEG 7KT 2644 8044

$$

85-GIBBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:37 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 20, 2:37 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT MON JUN 20 2011

.DISCUSSION...SUBSIDENCE SEEMS TO BE WINNING OUT SO FAR THIS
AFTERNOON WITH NOT AS MUCH COVERAGE AND STORMS NOT BEING ABLE TO
BECOME STRONG TO SEVERE. WATER VAPOR AND RUC ANALYSIS SHOWED THE
UPPER LEVEL RIDGE SHIFTING TO THE EAST AND DRY AIR BEING PUSHED
DOWN THE PENINSULA TOWARDS THE REGION. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE
EARLY EVENING HOURS BEFORE DIMINISHING. MID/UPPER LEVEL HIGH
PRESSURE RIDGE WILL CONTINUE TO SHIFT JUST TO THE NORTH OF THE REGION
TONIGHT AND UPPER LEVEL WINDS WILL CONTINUE TO VEER TO THE EAST. A
LITTLE LESS MOISTURE IS EXPECTED ON TUESDAY WITH PWATS AROUND 1.7
INCHES. THERE WILL BE MORE SUBSIDENCE ALOFT AND WITH A MORE
EASTERLY FLOW...EXPECT LESS CONVECTION THAN TODAY ACROSS THE
REGION AND FOR MOST STORMS TO MOVE TOWARDS THE INTERIOR WEST AND
GULF COAST.

THE UPPER LEVEL RIDGE WILL START TO FEEL THE AFFECTS OF LOW
PRESSURE MOVING THROUGH THE MIDWEST ON WEDNESDAY...BUT NOT ENOUGH
TO SHIFT THE HIGH OUT OF THE REGION. SO WEDNESDAY WILL BE MUCH
LIKE TUESDAY WITH NEAR NORMAL TO ABOVE NORMAL TEMPERATURES AND
30 POPS ACROSS THE INTERIOR WEST AND GULF COAST. THE UPPER LEVEL
RIDGE WILL START TO SHIFT TO THE EAST ON THURSDAY AS AN UPPER
TROUGH DIGS DOWN INTO THE SOUTHEAST. MOISTURE IS EXPECTED TO
INCREASE WITH PWATS UP TO NEAR 2 INCHES. WITH THE UPPER LEVEL
RIDGE PUSHED OUT OF THE WAY...A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED ACROSS THE REGION THURSDAY THROUGH THE
WEEKEND.

&&

.AVIATION...ISSUED PREVIOUSLY FOR 18Z TAFS...SHOWERS AND A FEW
THUNDERSTORMS CONTINUE FROM HST TO TMB AND THIS AREA IS MOVING
SLOWLY EAST- NORTHEAST. MEANWHILE ACTIVITY IS DEVELOPING IN SE
PALM BEACH COUNTY. GIVEN THIS AND ALL OF THE STORM OUTFLOW
BOUNDARIES...KEPT VCTS ALL TERMINALS EXCEPT KAPF WHERE THE GULF
BREEZE IS ALREADY WELL INLAND. INCLUDED TEMPO OF TSRA FOR 18-20Z
FOR KTMB...KMIA AND KOPF GIVEN LATEST RADAR TRENDS. ANY STORM
COULD BRING BRIEF IFR TO THE TERMINALS BUT DURATION SHOULD BE LESS
THAN 20 MIN. ALSO...GUSTY AND VARIABLE WINDS OF 30+ KT ARE
POSSIBLE IN THE STRONGER CELLS. /GREGORIA

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO PROVIDE MAINLY LIGHT TO
MODERATE WINDS THROUGH MID WEEK. SEAS TO REMAIN GENERALLY 3 FEET
OR LESS, BEFORE PERHAPS GRADUALLY INCREASING THURSDAY AND BEYOND.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY FOR THE ATLANTIC WATERS, MAINLY DURING THE OVERNIGHT AND
MORNING HOURS.

&&

.FIRE WEATHER...MINIMUM RH WILL REMAIN ABOVE CRITICAL THRESHOLDS
THOUGH THE WEEK, ALTHOUGH MAY BRIEFLY FALL JUST BELOW 40 PERCENT
EACH AFTERNOON THROUGH WEDNESDAY, MAINLY INTERIOR SECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  91  77  89 / 20 10 10 10
FORT LAUDERDALE  77  91  80  90 / 20 10 10 20
MIAMI            77  91  78  89 / 20 20 10 20
NAPLES           74  92  76  92 / 30 30 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...84/AK
AVIATION/RADAR/FIRE...57/DG
Hazardous weather outlook, Jun 20, 2:24 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT MON JUN 20 2011

FLZ063-066>075-168-172>174-210400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
224 PM EDT MON JUN 20 2011

...A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE INTERIOR/EAST COAST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND EARLY EVENING, FOCUSING ACROSS THE INTERIOR AND ACROSS THE
WESTERN SUBURBS OF THE MIAMI AND FORT LAUDERDALE METROPOLITAN AREAS.
A FEW THUNDERSTORMS ACROSS THESE AREAS COULD BECOME STRONG TO
SEVERE, CONTAINING STRONG WIND GUSTS, LARGE HAIL AND FREQUENT
LIGHTNING STRIKES. STORMS WILL PRODUCE TORRENTIAL RAINFALL AS WELL.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS TO AROUND 60 MPH.

HAIL: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HAIL TO AROUND QUARTER SIZE.

FLOODING: SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINS WILL POSE
A RISK FOR ISOLATED STREET FLOODING THIS AFTERNOON AND EVENING.

TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104
DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 20, 1:43 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT MON JUN 20 2011

FLZ075-201815-
MAINLAND MONROE FL
143 PM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MAINLAND MONROE COUNTY

* UNTIL 215 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTH OF LOOP ROAD EE CENTER...AND
  MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN MAINLAND MONROE COUNTY
  AND SURROUNDING COMMUNITIES.

GUSTY WINDS OF AROUND 45 MPH...DIME-SIZED HAIL...TORRENTIAL
DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES ARE EXPECTED WITH THIS
STORM. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2580 8096 2575 8087 2563 8087 2555 8099
      2578 8120
TIME...MOT...LOC 1742Z 133DEG 4KT 2567 8100

GREGORIA
Special weather statement, Jun 20, 3:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT MON JUN 20 2011

FLZ067-068-202030-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
353 PM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY

* UNTIL 430 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTH OF LION COUNTRY SAFARI. THIS
  STORM WAS WAS NEARLY STATIONARY.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2690 8026 2676 8011 2664 8030 2672 8040
TIME...MOT...LOC 1953Z 180DEG 0KT 2683 8038

85-GIBBS
Special weather statement, Jun 20, 4:10 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT MON JUN 20 2011

FLZ066-070-202045-
HENDRY FL INLAND COLLIER COUNTY FL
410 PM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HENDRY COUNTY
  EAST CENTRAL COLLIER COUNTY

* UNTIL 445 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE INDIAN RESERVATION...
  AND MOVING NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  BIG CYPRESS SEMINOLE INDIAN RESERVATION...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2633 8115 2644 8092 2625 8088 2618 8098
TIME...MOT...LOC 2009Z 153DEG 13KT 2627 8097

85-GIBBS
Special weather statement, Jun 20, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT MON JUN 20 2011

FLZ067-202045-
INLAND PALM BEACH COUNTY FL
412 PM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 14 MILES WEST OF LOXAHATCHEE NATIONAL
  WILDLIFE   REFUGE...AND WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS UP TO 45 MPH...UP TO NICKEL-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2635 8034 2637 8056 2653 8052 2653 8033
TIME...MOT...LOC 2011Z 206DEG 7KT 2644 8044

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:09 AM EDTSpecial Marine WarningMFL51 min
Jun 20, 9:19 AM EDTSpecial Weather StatementMFLMiami-Dade41 min
Jun 20, 9:41 AM EDTSpecial Marine WarningMFL56 min
Jun 20, 10:06 AM EDTSpecial Marine WarningMFL54 min
Jun 20, 10:22 AM EDTSpecial Marine WarningMFL37 min
Jun 20, 1:43 PM EDTSpecial Weather StatementMFLMonroe32 min
Jun 20, 3:53 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 20, 4:10 PM EDTSpecial Weather StatementMFLHendry35 min
Jun 20, 4:56 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 20, 5:02 PM EDTSpecial Marine WarningMFL43 min
Jun 20, 7:00 PM EDTSpecial Weather StatementMFLGlades30 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.